Florida, 2025

Tornadoes and Damaging Winds in Florida, May 10, 2025

May 10, 2025 · NWS MOB · 5 events in 3 counties and zones

Multiple supercell thunderstorms moved onshore and produced damaging winds and tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Multiple supercell thunderstorms moved onshore and produced damaging winds and tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 10, 4:34 AM CST, 36 minutes earlier.

Area forecast discussion, May 10, 4:34 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
534 AM CDT Sat May 10 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 527 AM CDT Sat May 10 2025

Now Through Sunday Night...

Surface low pressure has developed over the northern Gulf this
morning and is expected to slowly lift northward over the course
of the day. Widespread rainfall continues across much of the area,
with a band of strong thunderstorms located along the Baldwin
County coast, south of I-10. This band will push to the east
throughout the morning bringing with it heavy rainfall, gusty
winds, and the potential for one or two brief tornadoes. Hi- res
guidance shows that this band should exit our local CWA by around
noontime. Additional storms should develop during the afternoon
thanks to diurnal heating. Drier air aloft appears to wrap around
the periphery of the upper-level low to our west which will help
to steepen lapse rates to around 6.5-7.0 C/km. Deep layer shear of
around 30 knots will also be in place, which could lead to some
loose storm organization. Gusty winds and small hail will be the
primary threats with these storms. If we are able to recover after
these morning storms, then one or two 'mini spinnys' cannot be
ruled out for areas east of I-65. Coverage should decrease by the
evening hours. The surface low appears to occlude and move off to
the west a bit late tonight and into Sunday. However, with the
close proximity of this low, as well as a diffluent southerly flow
pattern aloft, scattered to numerous showers and storms will once
again develop starting late Sunday morning and will continue
through the evening. Deep layer shear appears to strengthen to
around 40-45 knots as a shortwave wraps around the base of the
upper low. Isolated severe storms, capable of producing large hail
and gusty to damaging winds will once again be the primary
threats, although with a LLJ developing over the Florida
Panhandle, cannot rule out a tornado over our easternmost
counties. Heavy rainfall will be possible with any storm that
develops over the weekend. Given the saturated soils from
previous rainfall, a few isolated instances of flash flooding may
be possible, especially over urban/low-lying areas. A High Risk of
Rip Currents will be in place through the weekend. /96

Monday Through Friday...

An upper low will be located over the lower Mississippi River valley
Monday morning then gradually evolves into an open trof over the
eastern states on Tuesday. An associated occluded surface low
meanwhile weakens and moves off to near North Carolina, with a
surface ridge building across the central Gulf in the process. Have
continued with mostly likely pops for Monday as this system
traverses the region, then for Tuesday have gone with slight chance
to chance pops for much of the area. Cool temperatures aloft
associated with the upper level low on Monday and mid level dry air
results in wet bulb zero values near 10 kft, which is favorable for
hail development. The Storm Prediction Center currently has a
marginal risk of severe storms for Monday for the entire area and
will continue to monitor. The upper trof moves off into the western
Atlantic by Thursday with an upper ridge meanwhile building into the
forecast region. With the exit of the upper trof, am anticipating
dry conditions for Wednesday which continues through Friday, along
with a warming trend. Highs on Monday will be in the upper 70s to
lower 80s, then by Friday highs will be in the lower 90s for much of
the area with some inland locations nearing 95. Lows Monday night
range from the upper 50s well inland to the mid 60s at the coast,
then trend by Thursday night to range from the upper 60s inland to
the lower 70s closer to the coast. /29

&&

.AVIATION...
(06Z TAFS)
Issued at 1240 AM CDT Sat May 10 2025

Scattered to numerous showers with a few possible embedded storms
affect the area overnight then coverage diminishes on Saturday
into Saturday evening. IFR/MVFR conditions become predominant
overnight, then improve to MVFR/VFR on Saturday. East to northeast
winds 5-10 knots are expected tonight. For Saturday, a northerly
to easterly flow near 10 knots is anticipated over southeast
Mississippi and southwest Alabama, while further to the east a
southeasterly to southerly flow develops. /29

&&

.MARINE...
Issued at 527 AM CDT Sat May 10 2025

A low pressure system has developed over our Gulf waters and is
expected to push onshore this morning. This low will allow for
winds and seas to quickly increase, and a Small Craft Advisory is
in place through this afternoon. Winds will subside by Saturday
night and into Sunday. A light to moderate southwesterly flow
follows for early next week. /96

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      79  61  79  62  78  61  83  67 /  40  10  50  40  50  10  10   0
Pensacola   79  67  79  67  78  67  81  71 /  60  30  60  60  50  20  20   0
Destin      78  70  78  69  80  69  81  72 /  80  50  60  60  50  30  20  10
Evergreen   80  63  80  62  81  58  84  62 /  80  30  70  60  70  20  30   0
Waynesboro  76  57  79  59  77  58  82  62 /  80  20  70  40  70  10  20   0
Camden      77  62  79  62  79  59  81  62 /  90  40  80  70  80  20  30   0
Crestview   79  64  79  62  82  61  84  63 /  80  50  70  60  60  20  30   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Monday night for ALZ265-266.

FL...High Rip Current Risk through late Monday night for FLZ202-204-
     206.

MS...None.
GM...Small Craft Advisory until 6 PM CDT this evening for GMZ630>636-
     650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 10, 1:24 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
224 AM CDT Sat May 10 2025

ALZ265-100815-
Mobile Coastal AL-
224 AM CDT Sat May 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MOBILE COUNTY
THROUGH 315 AM CDT...

At 224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Coden to 11 miles southwest of Dauphin Island
to 12 miles southeast of Petit Bois Island. Movement was east at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coden, Alabama Port, Bayou La Batre, and Dauphin Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8837 3039 8833 3051 8808 3025 8806
      3022 8808
TIME...MOT...LOC 0724Z 254DEG 15KT 3037 8825 3017 8828 3007 8837

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, May 10, 2:23 AM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
323 AM CDT Sat May 10 2025

ALZ266-100915-
Baldwin Coastal AL-
323 AM CDT Sat May 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BALDWIN COUNTY
THROUGH 415 AM CDT...

At 323 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Dauphin Island to 4 miles
south of Fort Morgan. Movement was northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Morgan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8804 3026 8804 3028 8779 3022 8777
TIME...MOT...LOC 0823Z 241DEG 14KT 3030 8801 3016 8803

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, May 10, 3:11 AM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
411 AM CDT Sat May 10 2025

ALZ264-266-101000-
Baldwin Coastal AL-Baldwin Central AL-
411 AM CDT Sat May 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BALDWIN COUNTY
THROUGH 500 AM CDT...

At 411 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Bon Secour, or 8 miles northwest of Gulf Shores, moving
east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elberta, Orange Beach, Foley, Gulf Shores, Magnolia Springs, and Bon
Secour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8787 3025 8788 3029 8778 3040 8791
      3049 8760 3030 8750 3029 8750 3028 8752
      3028 8750 3027 8749 3022 8780
TIME...MOT...LOC 0911Z 252DEG 18KT 3032 8782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RD
Special weather statement, May 10, 4:01 AM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
501 AM CDT Sat May 10 2025

ALZ264-266-FLZ202-101045-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
501 AM CDT Sat May 10 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BALDWIN AND SOUTH
CENTRAL ESCAMBIA COUNTIES THROUGH 545 AM CDT...

At 500 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Elberta to 6 miles southeast of Gulf Shores.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elberta, Orange Beach, Foley, Lillian, and Perdido Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8735 3029 8732 3023 8769 3042 8772
TIME...MOT...LOC 1000Z 251DEG 22KT 3039 8760 3020 8761

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD
Special weather statement, May 10, 5:10 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
610 AM CDT Sat May 10 2025

FLZ202-101145-
Escambia Coastal FL-
610 AM CDT Sat May 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ESCAMBIA COUNTY
THROUGH 645 AM CDT...

At 609 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Warrington, moving north at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Pensacola, Warrington, Myrtle Grove, Pensacola, Goulding, Ferry
Pass, Ensley, and Brent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3032 8740 3057 8736 3057 8730 3058 8729
      3053 8713 3040 8719 3030 8728
TIME...MOT...LOC 1109Z 192DEG 21KT 3036 8734

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RD

The radar

The Mobile radar (KMOB), 92 km away, was scanning. The volume nearest the first event began at 11:10 UTC.

Open the radar archive at this moment

Event by event

3 tornado, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
May 10, 5:10 AM CST
Where
Escambia County, 3.01 mi SSW of Pleasant Grove
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
30.330, -87.370

Mesonet station FW7996 Perdido Key gusted to 77mph.

Tornado, Escambia

When
May 10, 5:15 AM CST to 5:17 AM CST
Where
Escambia County, 2.03 mi NNE of (Npa)nas Pensacola to 1.84 mi WSW of West Pensacola
Rating
EF1
Path length
0.61 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
30.378, -87.308

A brief tornado impacted the west side of the Warrington|community (near the Beach Haven area) early in the morning on May|10th. The tornado began near Selma St and rapidly moved to the|northeast as it crossed Gulf Beach Hwy. Small tree limbs were|scattered along Gulf Beach Hwy between S Fairfield Dr and Rentz|Ave. A corridor of tree damage was noted along several streets to|the north of Gulf Beach Hwy. Trees were uprooted and snapped|along both Rentz and Calhoun Ave, with tree branch debris noted|up and down the streets. The more significant corridor of damage|was noted near Graupera St and Rentz Ave, where uplift of a porch|awning led to roof damage to one home, with nearby roof damage to|an outbuilding/shed and windows broken at another nearby home.|Trees were snapped and uprooted near the aforementioned|intersection. The tornado continued up Rentz Ave, with tree|branch debris noted up and down the street. The tornado likely|lifted near Rentz Ave and Eliasberg St as the tree damage became|very sporadic to that intersection. Future adjustments to the|track are possible as higher-resolution satellite imagery becomes|available.

Tornado, Escambia

When
May 10, 5:21 AM CST to 5:22 AM CST
Where
Escambia County, 0.63 mi W of Pensacola Beach to 0.6 mi NW of Pensacola Beach
Rating
EF1
Path length
0.37 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
30.330, -87.141

A waterspout moved onshore Pensacola Beach just east of the pier.|This tornado first affected a light pole near the volleyball nets|just off of Casino Beach Boardwalk. This was where the tornado|was its strongest with winds somewhere between 90 to 100mph. The|tornado continued to the northeast as it weakened, impacting the|UFO mini golf building removing a chunk of roofing material and|depositing it to the northeast in the Hampton Inn parking lot. A|sign to the north at the Sideline Sports Bar and Restaurant was|knocked down. Further northeast, the Water Pig BBQ had its smoker|tossed from the building to the north around 20 to 30 yards.

Thunderstorm Wind, Santa Rosa

When
May 10, 6:20 AM CST
Where
Santa Rosa County, 0.91 mi NW of Woodlawn Beach
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
30.390, -87.010

WeatherSTEM station 0325W 5.4 E Oriole Beach (Woodlawn Beach Middle School) gusted to 62mph.

Tornado, Okaloosa

When
May 10, 8:05 AM CST to 8:10 AM CST
Where
Okaloosa County, 2.28 mi ESE of Destin Ft Walton Arp to 2.04 mi ENE of Destin Ft Walton Arp
Rating
EF1
Path length
1.87 mi
Path width
120 yd
Reported by
NWS Storm Survey
Coordinates
30.383, -86.438

A waterspout moved onshore in Destin over the Henderson Beach|State Park tracking northward across Emerald Coast Parkway. The|first location of reported damage was at the Osaka Japanese|Hibachi Steakhouse & Sushi Bar where a light pole was knocked|over facing northwest. Similarly, a power pole at the Mattress|Firm was leaning but had not fallen. The tornado continued across|the Home Goods and Tuesday Morning parking lots knocking down|large tree limbs on the east side and uprooting several trees on|the west side of the circulation that fell onto several cars. As|the tornado continued north, it appeared to regain some intensity|as it moved across Kelly Plantation golf course area. On Kelly|Plantation Dr north of Stonebridge Road multiple trees were|uprooted facing due west, indicating the tornado tracked just on|the west side of Kelly Plantation Dr. While there have been no|other reports of damage so far further north into Kelly|Plantation, public video of a waterspout just offshore the north|side of Destin in line with the tornado track adjacent to Mid Bay|Bridge Road/293 and radar tornado debris signature lends high|confidence the tornado made it across the full stretch of land|before entering into Choctawhatchee Bay as a waterspout. Special|thanks to Okaloosa County EMA, our media partners, and the public|for providing numerous photos and videos to us to help assess|this tornado.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyThe tornado archive for Florida, 2025Warnings in Florida, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268103, 1268104, 1268105, 1268465, 1268110.